Alert archive / New York / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 9, 2022, 7:26 PM EDT for Nassau County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 9, 2022, 8:32 PM EDT
- In force
- 66 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:43 PM EDT | FLASH FLOOD | Munsey Park, NY | VEHICLE STUCK IN HIGH WATER WITH TWO OCCUPANTS TRAPPED ON PARK AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WGUS51 KOKX 092326
FFWOKX
NYC059-100130-
/O.NEW.KOKX.FF.W.0016.220809T2326Z-220810T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
726 PM EDT Tue Aug 9 2022
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Northern Nassau County in southeastern New York...
* Until 930 PM EDT.
* At 726 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to around 1 inch are
expected in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Glen Cove, Plainview, Syosset, Mineola, Westbury, Great Neck,
Hicksville, Port Washington, Woodbury, Manhasset, Brookville,
Sands Point, Jericho, East Hills, Roslyn Heights, Manorhaven,
Kings Point, Sea Cliff, Carle Place and Searingtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4081 7377 4084 7378 4084 7377 4085 7376
4086 7375 4088 7372 4088 7371 4086 7366
4089 7366 4084 7346 4077 7344 4074 7370
4075 7370 4078 7374
FLASH FLOOD...RADAR INDICATED
$$
JM1 follow-up statement
370
WGUS71 KOKX 100032
FFSOKX
Flash Flood Statement
National Weather Service New York NY
832 PM EDT Tue Aug 9 2022
NYC059-100042-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-220810T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nassau NY-
832 PM EDT Tue Aug 9 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN NASSAU COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4081 7377 4084 7378 4084 7377 4085 7376
4086 7375 4088 7372 4088 7371 4086 7366
4089 7366 4084 7346 4077 7344 4074 7370
4075 7370 4078 7374
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:53 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 9, 3:53 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service New York NY
353 PM EDT Tue Aug 9 2022
.SYNOPSIS...
A cold front passes through late tonight. The front remains just
south of us on Wednesday with a wave of low pressure tracking along
it Wednesday night into Thursday. A secondary cold front moves
offshore Thursday night with high pressure following Friday into
the weekend. The high likely weakens early next week as it
remains over the northeast. A weak front may approach from the
southwest on Tuesday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A cold front approaches tonight and slowly passes through, reaching
offshore by Wednesday morning. Ongoing convection late this
afternoon should diminish as it shifts south and east as per CAMs.
CAPE and moisture diminish by the time the front passes through, so
expecting mainly dry conditions after midnight.
Some storms into early evening could be strong to severe. Chances of
severe are low however as winds aloft are fairly weak but still
around 25 kt in some areas. Main severe threat would therefore be
wind gusts since directional shear isn't too great and freezing
levels and wet-bulb zero heights likely preclude large hail. With
high PWATs, there is also at least a low threat of flash flooding.
Best chances for this to occur would be where cells would train
since the forward speed will still be around 25 kt.
The heat advisory remain in effect until early this evening.
Dewpoints lower overnight with winds shifting northerly, but still
somewhat muggy. Lows in the 70s for coastal areas and 60s
inland.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Heights begin to fall on Wednesday as a deepening mid-level trough
over Canada starts to break down the ridge that has been in place
over the last several days. The cold front to our south stalls, and
current thinking is that it stalls far south enough to keep us dry
through the day in most areas, but there will be a threat of
afternoon showers over the western half of the forecast area. High
temperatures will be in the 80s with dewpoints in the 60s, so the
entire area will be safely below heat advisory thresholds.
A wave of low pressure then forms along the stationary front to our
south and begins to approach us. Rain chances increase, but the
threat of thunder remains limited - mainly for southern zones which
will be closer to the low center where some forcing and limited
elevated CAPE resides. PWATS will be high - close to 2 inches across
the southern zones, and with weak winds aloft, there is some concern
for flash flooding. There is a chance however that the current
forecast is too aggressive regarding rain chances and most of any
potentially heavy rainfall remains to our south.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
No significant changes made to the long term this update. A pattern
change will be underway to end the week. The ridging over the
northeast that we have seen recently will continue to be replaced by
upper troughing Thursday night into Friday. 500 mb height anomalies
are still progged by the global ensemble means to be around 2 SD
below normal. There will likely be some moderation to the height
field this weekend. Mean upper troughing is likely to persist over
the northeast or eastern seaboard into early next week.
Weak low pressure passes to the southeast on Thursday followed by a
secondary cold front that moves offshore Thursday night as the upper
trough continues to amplify over the northeast. There may be a few
lingering showers the first half of the night, but the trend through
the night will be for conditions to dry out. High pressure then
builds in Friday through the weekend, weakening early next week.
The model trend continues to be for much drier dew points Friday and
Saturday. The 2m dew points from the deterministic models are
actually quite low for this time of year (30s to low 40s). This is
even picked up in the 10th percentile of the NBM.
Felt it is prudent to follow the deterministic NBM for now which
yields dew points in the upper 40s and low 50s. Highs both Friday
and Saturday will be close to seasonable if not a degree or so
below, generally in the low 80s. Some moderation is expected Sunday
with highs in the lower to middle 80s, but dew points should remain
in the 50s. Nighttime temperatures should be in the 50s inland and
lower to middle 60s closer to the coast. The urbanized areas
probably end up milder at night, in the upper 60s.
The upper trough axis may shift back to our west early next week.
Model guidance continues to indicate shortwave energy moving within
the trough, though typical differences in strength and timing exist
this far out. Have maintained NBM chance PoPs for Tuesday over much
of the area, which seems to be a good compromise of the differing
modeling solutions. Nonetheless, temperatures should remain close to
seasonable levels through the period.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A pre frontal trough moves across the terminals early this evening
followed by a cold front passage tonight. The cold front will then
linger just south of Long Island tonight into Thursday.
Mainly VFR. Showers and thunderstorms are possible this
early this evening with brief MVFR/IFR.
SW winds shift towards the W and then NW early this evening as the
pre-frontal trough moves across. Winds weaken below 10 kt overnight
and become N as the cold front moves offshore. A light N-NNE wind is
expected Wednesday morning. Winds veer to E and SE 10 kt or less on
Wed.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for any thunderstorms this evening. Low
confidence of occurrence in any one specific location. Timing of
wind shift to the W and NW may be off by 1-2 hours.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday-Wednesday Night...A chance of showers in the evening
and night with a chance of thunderstorms especially southern
terminals. MVFR possible.
.Thursday...Chance of showers and MVFR, possibly a
thunderstorm. Otherwise, VFR.
.Friday-Sunday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
5 ft seas linger on the ocean waters east of Fire Island inlet into
early this evening, then subside overnight with a light northerly
wind prevailing. Sub-advisory conditions then continue through
Wednesday night with winds mostly at 10 kt or less.
A weak pressure gradient Thursday through Tuesday keeps conditions
on the waters below SCA criteria.
&&
.HYDROLOGY...
Any training convection this evening will be capable of producing
localized flash flooding with the moist and unstable airmass in
place (PWATS around 2").
Additional showers and thunderstorms Wednesday night into Thursday
will have the potential to produce heavy downpours that could
result in localized flooding.
Thereafter, no hydrologic impacts are expected through Tuesday
of next week.
&&
.TIDES/COASTAL FLOODING...
There is a high rip current risk through this evening for all
ocean beaches.
The high risk is a function of a S-SW flow increasing to
around 15 kt with 4-5 ft southerly wind waves. The flow and
waves start to subside late this afternoon and decrease more
tonight into Wednesday. The rip current risk for ocean beaches
on Wednesday is moderate.
Astronomical tides increase during the middle of the week with the
approach of a full moon on Thursday. There is a chance of widespread
minor coastal flooding for the South Shore Back Bays of Nassau and
Queens, and localized minor flooding along Staten Island and
southern Brooklyn as well as the southwest CT coast during times of
high tide Wednesday evening and Thursday evening. Coastal flood
statements and advisories may eventually be needed.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>012.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-
078>081-176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ350-
353.
&&
SYNOPSIS...JC/DBR
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...DBR
AVIATION...IRD
MARINE...JC/DBR
HYDROLOGY...JC/DBR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 9, 3:37 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New York NY 337 AM EDT Tue Aug 9 2022 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-100745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 337 AM EDT Tue Aug 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-100745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 337 AM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-100745- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 337 AM EDT Tue Aug 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Aug 9, 1:49 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service New York NY
149 PM EDT Tue Aug 9 2022
CTZ008-012-091815-
Southern New London CT-Northern New London CT-
149 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of Northern and
Southern New London County through 215 PM EDT...
At 148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gales Ferry to near East Lyme. Movement was
east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New London, Groton, Salem, Waterford, East Lyme, Ledyard, Preston,
Lyme, Gales Ferry, North Lyme, Ledyard Center, Montville and North
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 7188 4136 7218 4140 7242 4150 7212
TIME...MOT...LOC 1748Z 265DEG 19KT 4144 7207 4140 7226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Aug 9, 2:02 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service New York NY
202 PM EDT Tue Aug 9 2022
CTZ008-091845-
Northern New London CT-
202 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of east central New
London County through 245 PM EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
mainly rural areas of Northeastern New London County, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norwich, Ledyard, Griswold, Preston, Voluntown, Ledyard Center,
Montville and North Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 7180 4142 7189 4143 7194 4141 7196
4140 7196 4140 7203 4150 7211 4160 7179
TIME...MOT...LOC 1801Z 252DEG 21KT 4149 7198
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Aug 9, 3:35 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service New York NY
335 PM EDT Tue Aug 9 2022
NYZ078-092000-
Northwest Suffolk NY-
335 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of west central Suffolk
County through 400 PM EDT...
At 334 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Port Jefferson to near
Smithtown. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centereach, Stony Brook, Middle Island, Port Jefferson, Coram,
Smithtown, Rocky Point, Mount Sinai, East Northport, Selden, Kings
Park, Setauket, St. James, Miller Place and Lake Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4085 7336 4095 7329 4092 7322 4093 7317
4098 7315 4098 7287 4093 7288 4085 7293
TIME...MOT...LOC 1934Z 279DEG 26KT 4105 7313 4089 7324
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Aug 9, 5:18 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New York NY
518 PM EDT Tue Aug 9 2022
CTZ008-092145-
Northern New London CT-
518 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of northeastern New
London County through 545 PM EDT...
At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coventry to near Norwich. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jewett City, Norwich, Griswold, Lebanon, Preston, Lisbon, Sprague,
Bozrah, Voluntown and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4151 7179 4156 7224 4165 7203 4163 7196
4164 7186 4164 7179
TIME...MOT...LOC 2118Z 277DEG 30KT 4166 7162 4153 7205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Aug 9, 6:08 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New York NY
608 PM EDT Tue Aug 9 2022
NJZ004-103>108-092300-
Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-Western Union NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-
608 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of eastern Passaic,
northwestern Union, central Bergen and Essex Counties through 700 PM
EDT...
At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wayne to near Madison. Movement was east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Orange,
Bergenfield, Paramus, Ridgewood, Summit, Lyndhurst, Millburn,
Rutherford, Caldwell and Hawthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4069 7445 4072 7439 4075 7436 4076 7436
4076 7438 4079 7437 4082 7433 4086 7432
4087 7434 4090 7433 4091 7429 4089 7428
4090 7427 4093 7429 4102 7427 4095 7391
4077 7412 4078 7415 4074 7416 4068 7423
TIME...MOT...LOC 2207Z 273DEG 20KT 4096 7422 4075 7447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Aug 9, 6:24 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New York NY
624 PM EDT Tue Aug 9 2022
NYZ072-073-176>179-092315-
Northern Queens NY-Southern Queens NY-Bronx NY-
New York (Manhattan) NY-Northern Nassau NY-Southern Nassau NY-
624 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of Queens, Bronx, New
York (Manhattan) and central Nassau Counties through 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from RFK Bridge to Little Neck. Movement was east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jamaica, Flushing, Mott Haven, Garden City, Mineola, Westbury, Great
Neck, RFK Bridge, Throgs Neck Bridge, Midtown Manhattan, Laguardia
Airport, Jackson Heights, Forest Hills, Astoria and Bayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 7396 4078 7400 4081 7397 4083 7390
4083 7363 4076 7344 4075 7344 4070 7382
TIME...MOT...LOC 2223Z 273DEG 21KT 4080 7392 4077 7374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:43 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Aug 9, 3:15 PM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 9, 3:55 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 39 min |
| Aug 9, 4:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 9, 6:24 PM EDT | Special Weather Statement | OKX | New York | 51 min |
| Aug 9, 6:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 9, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York | 31 min |
| Aug 9, 6:32 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 9, 6:51 PM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, New York, Queens | 102 min |
Nearby
Flash Flood Warnings in New York, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.